Alert archive / Nebraska / Wind Chill Advisories in 2014

Wind Chill Advisory 17, NWS North Platte, NE

December 29, 201426 counties in Nebraska

NWS North Platte, NE issued this wind chill advisory at Dec 29, 2014, 2:30 AM MST for 26 counties in Nebraska. It took effect at Dec 29, 2014, 5:00 PM MST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Dec 29, 2014, 2:30 AM MST (09:30 UTC)
In effect from
Dec 29, 2014, 5:00 PM MST
Expired
Dec 30, 2014, 12:00 PM MST
In force
19 hr
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2014-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2014-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1789 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

412 
WWUS43 KLBF 290930
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
330 AM CST MON DEC 29 2014

...ARCTIC AIR IS ON THE WAY TODAY FOR NEBRASKA...

.VERY COLD AIR...COMBINED WITH BRISK WIND...WILL PRODUCE
DANGEROUS WIND CHILLS TONIGHT AND EARLY TUESDAY.

NEZ004>010-022>029-035>038-094-292330-
/O.NEW.KLBF.WC.Y.0017.141230T0000Z-141230T1900Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CODY...
MERRIMAN...KILGORE
330 AM CST MON DEC 29 2014 /230 AM MST MON DEC 29 2014/

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO 1 PM CST /NOON MST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO 1 PM CST /NOON MST/ TUESDAY. 


* WIND CHILL VALUES...FROM 25 BELOW ZERO TO 29 BELOW ZERO.

* OTHER IMPACTS...FROSTBITE CAN OCCUR QUICKLY ON UNPROTECTED SKIN.
  ALSO...HYPOTHERMIA CAN SET IN QUICKLY IF THE BODY IS NOT
  INSULATED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU PROTECT EXPOSED SKIN
AND WEAR LAYERED CLOTHING. PETS AND OTHER DOMESTIC ANIMALS CAN
SUFFER FROSTBITE AS WELL. BE SURE TO PROVIDE SHELTER FOR THEM.

&&

$$

NEZ056>059-069>071-292330-
/O.NEW.KLBF.WC.Y.0017.141230T0600Z-141230T1900Z/
DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...OGALLALA...
GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
330 AM CST MON DEC 29 2014 /230 AM MST MON DEC 29 2014/

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO 1 PM CST /NOON MST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO 1 PM CST /NOON MST/ TUESDAY. 


* WIND CHILL VALUES...FROM 20 BELOW ZERO TO 25 BELOW ZERO.

* OTHER IMPACTS...FROSTBITE CAN OCCUR QUICKLY ON UNPROTECTED SKIN.
  ALSO...HYPOTHERMIA CAN SET IN QUICKLY IF THE BODY IS NOT
  INSULATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU PROTECT EXPOSED SKIN
AND WEAR LAYERED CLOTHING. PETS AND OTHER DOMESTIC ANIMALS CAN
SUFFER FROSTBITE AS WELL. BE SURE TO PROVIDE SHELTER FOR THEM.

&&

$$
SPRINGER
4 follow-up statements
092 
WWUS43 KLBF 291010
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
410 AM CST MON DEC 29 2014

...ARCTIC AIR IS ON THE WAY TODAY FOR NEBRASKA...

.VERY COLD AIR...COMBINED WITH BRISK WIND...WILL PRODUCE
DANGEROUS WIND CHILLS TONIGHT AND EARLY TUESDAY.

NEZ004>010-022>029-035>038-094-300015-
/O.CON.KLBF.WC.Y.0017.141230T0000Z-141230T1900Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CODY...
MERRIMAN...KILGORE
410 AM CST MON DEC 29 2014 /310 AM MST MON DEC 29 2014/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/
THIS EVENING TO 1 PM CST /NOON MST/ TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/
THIS EVENING TO 1 PM CST /NOON MST/ TUESDAY. 

* WIND CHILL VALUES...FROM 25 BELOW ZERO TO NEAR 30 BELOW ZERO.

* OTHER IMPACTS...FROSTBITE CAN OCCUR IN ABOUT 30 MINUTES ON
  UNPROTECTED SKIN. ALSO...HYPOTHERMIA CAN SET IN QUICKLY IF THE
  BODY IS NOT INSULATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU PROTECT EXPOSED SKIN
AND WEAR LAYERED CLOTHING. PETS AND OTHER DOMESTIC ANIMALS CAN
SUFFER FROSTBITE AS WELL. BE SURE TO PROVIDE SHELTER FOR THEM.

&&

$$

NEZ056>059-069>071-300015-
/O.CON.KLBF.WC.Y.0017.141230T0600Z-141230T1900Z/
DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...OGALLALA...
GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
410 AM CST MON DEC 29 2014 /310 AM MST MON DEC 29 2014/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM
MST/ TONIGHT TO 1 PM CST /NOON MST/ TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM
MST/ TONIGHT TO 1 PM CST /NOON MST/ TUESDAY. 

* WIND CHILL VALUES...FROM 20 BELOW ZERO TO 25 BELOW ZERO.

* OTHER IMPACTS...FROSTBITE CAN OCCUR IN ABOUT 30 MINUTES ON
  UNPROTECTED SKIN. ALSO...HYPOTHERMIA CAN SET IN QUICKLY IF THE
  BODY IS NOT INSULATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU PROTECT EXPOSED SKIN
AND WEAR LAYERED CLOTHING. PETS AND OTHER DOMESTIC ANIMALS CAN
SUFFER FROSTBITE AS WELL. BE SURE TO PROVIDE SHELTER FOR THEM.

&&

$$
SPRINGER
583 
WWUS43 KLBF 292112
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
312 PM CST MON DEC 29 2014

...ARCTIC AIR INVADING NEBRASKA...

.VERY COLD AIR COMBINED WITH BRISK WIND WILL PRODUCE DANGEROUS
WIND CHILLS TONIGHT AND EARLY TUESDAY.

NEZ004>010-022>029-035>038-094-301115-
/O.CON.KLBF.WC.Y.0017.141230T0000Z-141230T1900Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CODY...
MERRIMAN...KILGORE
312 PM CST MON DEC 29 2014 /212 PM MST MON DEC 29 2014/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST /NOON
MST/ TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST /NOON MST/
TUESDAY. 

* WIND CHILL VALUES...FROM 20 BELOW ZERO TO 29 BELOW ZERO.

* OTHER IMPACTS...FROSTBITE CAN OCCUR IN ABOUT 30 MINUTES ON 
  UNPROTECTED SKIN. ALSO...HYPOTHERMIA CAN SET IN QUICKLY IF THE 
  BODY IS NOT INSULATED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU PROTECT EXPOSED SKIN
AND WEAR LAYERED CLOTHING. PETS AND OTHER DOMESTIC ANIMALS CAN
SUFFER FROSTBITE AS WELL. BE SURE TO PROVIDE SHELTER FOR THEM.

&&

$$

NEZ056>059-069>071-301115-
/O.CON.KLBF.WC.Y.0017.141230T0600Z-141230T1900Z/
DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...OGALLALA...
GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
312 PM CST MON DEC 29 2014 /212 PM MST MON DEC 29 2014/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM
MST/ TONIGHT TO 1 PM CST /NOON MST/ TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM
MST/ TONIGHT TO 1 PM CST /NOON MST/ TUESDAY. 

* WIND CHILL VALUES...FROM 20 BELOW ZERO TO 29 BELOW ZERO.

* OTHER IMPACTS...FROSTBITE CAN OCCUR IN ABOUT 30 MINUTES ON 
  UNPROTECTED SKIN. ALSO...HYPOTHERMIA CAN SET IN QUICKLY IF THE 
  BODY IS NOT INSULATED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU PROTECT EXPOSED SKIN
AND WEAR LAYERED CLOTHING. PETS AND OTHER DOMESTIC ANIMALS CAN
SUFFER FROSTBITE AS WELL. BE SURE TO PROVIDE SHELTER FOR THEM.

&&

$$

TAYLOR
412 
WWUS43 KLBF 300932
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
332 AM CST TUE DEC 30 2014

...ARCTIC AIR HAS INVADED NEBRASKA...

.VERY COLD AIR COMBINED WITH BRISK WIND WILL PRODUCE DANGEROUS
WIND CHILLS THIS MORNING AND EARLY AFTERNOON AND AGAIN TONIGHT AND
WEDNESDAY MORNING.

NEZ004-005-022>025-035>037-056>059-069>071-094-302345-
/O.NEW.KLBF.WC.W.0004.141231T0200Z-141231T1800Z/
/O.CON.KLBF.WC.Y.0017.000000T0000Z-141230T1900Z/
SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-
MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON...
STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY...
MERRIMAN...KILGORE
332 AM CST TUE DEC 30 2014 /232 AM MST TUE DEC 30 2014/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST /NOON
MST/ THIS AFTERNOON...
...WIND CHILL WARNING IN EFFECT FROM 8 PM CST /7 PM MST/ THIS
EVENING TO NOON CST /11 AM MST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT FROM 8 PM CST /7 PM MST/ THIS
EVENING TO NOON CST /11 AM MST/ WEDNESDAY. A WIND CHILL ADVISORY
REMAINS IN EFFECT UNTIL 1 PM CST /NOON MST/ THIS AFTERNOON. 

* WIND CHILL VALUES...FROM 20 BELOW ZERO TO NEAR 30 BELOW ZERO
  THROUGH LATE THIS MORNING AND AGAIN EARLY THIS EVENING. WIND
  CHILL WILL THEN BE FROM 30 BELOW ZERO TO 40 BELOW ZERO LATE
  TONIGHT AND EARLY WEDNESDAY.

* OTHER IMPACTS...FROSTBITE CAN OCCUR IN 15 TO 30 MINUTES ON
  UNPROTECTED SKIN FOR WIND CHILL OF 20 BELOW TO 30 ZERO AND 15
  MINUTES OR LESS FOR WIND CHILL OF 30 BELOW ZERO OR COLDER.
  ALSO...HYPOTHERMIA CAN SET IN QUICKLY IF THE BODY IS NOT
  INSULATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU PROTECT EXPOSED SKIN
AND WEAR LAYERED CLOTHING. PETS AND OTHER DOMESTIC ANIMALS CAN
SUFFER FROSTBITE AS WELL. BE SURE TO PROVIDE SHELTER FOR THEM.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU PROTECT EXPOSED SKIN AND WEAR LAYERED CLOTHING. PETS AND
OTHER DOMESTIC ANIMALS CAN SUFFER FROSTBITE AS WELL. BE SURE TO
PROVIDE SHELTER FOR THEM.

&&

$$

NEZ006>010-026>029-038-302345-
/O.NEW.KLBF.WC.Y.0018.141231T0200Z-141231T1800Z/
/O.CON.KLBF.WC.Y.0017.000000T0000Z-141230T1900Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-
CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT...
BROKEN BOW
332 AM CST TUE DEC 30 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST THIS
AFTERNOON...
...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO
NOON CST WEDNESDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL
1 PM CST THIS AFTERNOON. 

* WIND CHILL VALUES...FROM 20 BELOW ZERO TO 29 BELOW ZERO.

* OTHER IMPACTS...FROSTBITE CAN OCCUR IN ABOUT 30 MINUTES ON 
  UNPROTECTED SKIN. ALSO...HYPOTHERMIA CAN SET IN QUICKLY IF THE 
  BODY IS NOT INSULATED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU PROTECT EXPOSED SKIN
AND WEAR LAYERED CLOTHING. PETS AND OTHER DOMESTIC ANIMALS CAN
SUFFER FROSTBITE AS WELL. BE SURE TO PROVIDE SHELTER FOR THEM.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
SPRINGER/MARTIN
238 
WWUS43 KLBF 301857
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1257 PM CST TUE DEC 30 2014

...DANGEROUSLY COLD AGAIN TONIGHT...

.VERY COLD TEMPERATURES COMBINED WITH BRISK WESTERLY WINDS WILL
PRODUCE DANGEROUS WIND CHILLS TONIGHT AND WEDNESDAY MORNING ACROSS
WESTERN AND NORTH CENTRAL NEBRASKA. THE COLDEST WIND CHILLS ARE
EXPECTED IN AREAS WEST OF HIGHWAY 83...WHERE WIND CHILL READINGS
OF 30 TO 40 DEGREES BELOW ZERO WILL BE LIKELY.

NEZ004-005-022>025-035>037-056>059-069>071-094-310900-
/O.EXP.KLBF.WC.Y.0017.000000T0000Z-141230T1900Z/
/O.CON.KLBF.WC.W.0004.141231T0200Z-141231T1800Z/
SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-
MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON...
STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY...
MERRIMAN...KILGORE
1257 PM CST TUE DEC 30 2014 /1157 AM MST TUE DEC 30 2014/

...WIND CHILL WARNING REMAINS IN EFFECT FROM 8 PM CST /7 PM MST/
THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY...
...WIND CHILL ADVISORY WILL EXPIRE AT 1 PM CST /NOON MST/ THIS
AFTERNOON...

THE WIND CHILL ADVISORY WILL EXPIRE AT 1 PM CST /NOON MST/ THIS
AFTERNOON. A WIND CHILL WARNING REMAINS IN EFFECT FROM 8 PM CST
/7 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY. 

* WIND CHILL VALUES...TEMPERATURES WILL PLUMMET THIS
  EVENING...WHICH WILL CAUSE WIND CHILLS TO DROP AGAIN TO VALUES
  COLDER THAN 20 DEGREES BELOW ZERO. THEN LATE TONIGHT AND EARLY
  WEDNESDAY...WIND CHILL VALUES WILL DROP FURTHER...FROM 30 TO 40
  DEGREES BELOW ZERO.

* OTHER IMPACTS...FROSTBITE CAN OCCUR IN 15 TO 30 MINUTES ON 
  UNPROTECTED SKIN FOR WIND CHILL OF 20 BELOW TO 30 ZERO AND 15 
  MINUTES OR LESS FOR WIND CHILL OF 30 BELOW ZERO OR COLDER. 
  ALSO...HYPOTHERMIA CAN SET IN QUICKLY IF THE BODY IS NOT 
  INSULATED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU PROTECT EXPOSED SKIN AND WEAR LAYERED CLOTHING. PETS AND
OTHER DOMESTIC ANIMALS CAN SUFFER FROSTBITE AS WELL. BE SURE TO
PROVIDE SHELTER FOR THEM.

&&

$$

NEZ006>010-026>029-038-310900-
/O.EXP.KLBF.WC.Y.0017.000000T0000Z-141230T1900Z/
/O.CON.KLBF.WC.Y.0018.141231T0200Z-141231T1800Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-
CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT...
BROKEN BOW
1257 PM CST TUE DEC 30 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO NOON CST WEDNESDAY...
...WIND CHILL ADVISORY WILL EXPIRE AT 1 PM CST THIS AFTERNOON...

THE WIND CHILL ADVISORY WILL EXPIRE AT 1 PM CST THIS AFTERNOON. A
WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
NOON CST WEDNESDAY. 

* WIND CHILL VALUES...TEMPERATURES WILL DROP AGAIN THIS
  EVENING...WITH WIND CHILL VALUES FALLING TO 20 BELOW ZERO TO 29
  BELOW ZERO THROUGH TONIGHT AND WEDNESDAY MORNING.

* OTHER IMPACTS...FROSTBITE CAN OCCUR IN ABOUT 30 MINUTES ON 
  UNPROTECTED SKIN. ALSO...HYPOTHERMIA CAN SET IN QUICKLY IF THE 
  BODY IS NOT INSULATED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU PROTECT EXPOSED SKIN
AND WEAR LAYERED CLOTHING. PETS AND OTHER DOMESTIC ANIMALS CAN
SUFFER FROSTBITE AS WELL. BE SURE TO PROVIDE SHELTER FOR THEM.

&&

$$

BROOKS

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Dec 28, 10:33 PM MST, 3 hours 57 minutes earlier.

Area forecast discussion, Dec 28, 10:33 PM MST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1133 PM CST SUN DEC 28 2014

.SYNOPSIS...
ISSUED AT 320 PM CST SUN DEC 28 2014

HIGHLY AMPLIFIED PATTERN REMAINS ACROSS MUCH OF NORTH AMERICA WITH
SEVERAL SIGNIFICANT PV ANOMALIES SHOWN IN WATER VAPOR IMAGERY THIS
AFTERNOON. STILL HAVE SOME CONCERNS THAT MODELS MAY NOT BE HANDLING
THE INITIALIZATION OF THE INDIVIDUAL PV ANOMALIES CORRECTLY...BUT
SEEM TO NOT BE TOO FAR OFF ON THERMAL FIELDS BASED ON UA ANALYSIS.
MID CLOUDS ADVANCING ACROSS NEBRASKA THIS AFTERNOON WITH ANOTHER
AREA OF COOLING CLOUD TOPS IDENTIFIED ACROSS WY IN ASSOCIATION WITH
NEXT PIECE OF ENERGY MOVING QUICKLY SEWD. ARCTIC COLD FRONT LOCATED
ACROSS SRN SD AND IS BACKING SLOWLY SWWD ACCOMPANIED BY STRATUS. KLNX
88D INDICATING INCREASING ECHOES ACROSS THE SANDHILLS AND A FEW
SITES IN THE PANHANDLE REPORTING -SN.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 320 PM CST SUN DEC 28 2014

LEAD SHORTWAVE WAVE/PV ANOMALY IS CURRENTLY PROGRESSING INTO WESTERN
WYOMING PER WATER VAPOR IMAGERY. MODELS CONTINUE TO BRING THIS WAVE
EAST ACROSS NEBRASKA TONIGHT AND MONDAY. THE OVERALL TREND IN THE
MODELS TODAY HAS BEEN FOR THE WYOMING SHORTWAVE TO BE A BIT WEAKER
AS IT MOVES ACROSS. MODEL SOUNDINGS AND CROSS SECTIONS STILL
INDICATE THAT SNOW WILL FALL...BUT THE UPWARD VERTICAL MOTION ISN/T
QUITE AS ROBUST AS IN PREVIOUS MODEL RUNS. WILL ONLY SLIGHTLY
DECREASE CURRENTLY FORECASTED SNOW AMOUNTS BASED ON THE LATEST MODEL
TRENDS...AS MODELS ARE NOTORIOUS FOR NOT HANDLING THESE NORTHERN
ROCKIES SYSTEM WELL. STILL THINKING THAT A 17:1 OR 18:1 SNOW TO
LIQUID RATIO LOOKS GOOD FOR TONIGHT...AND ABOUT 19:1 OR SO FOR
MONDAY. DGZ IS DEEP...AND DESPITE WEAK LIFT...SNOW PRODUCTION LOOKS
FAVORABLE...SO A WIDESPREAD 1 TO 3 INCHES WITH LOCAL AMOUNTS TO 4
INCHES IS LIKELY. WINDS WILL INCREASE SOMEWHAT LATER TONIGHT...AS
THE PRESSURE GRADIENT TIGHTENS DUE TO HIGH PRESSURE BUILDING SOUTH
INTO THE REGION. 500 METER WIND SPEEDS DO INCREASE TO AROUND 20
KTS BY LATE MONDAY AFTERNOON...WHICH WILL SUPPORT 15 TO 20 MPH
SUSTAINED WINDS AT THE SURFACE. SO WHILE NOT EXPECTED TO BE A HUGE
DEAL...THERE WILL BE ENOUGH WIND TO CAUSE SOME BLOWING AND
DRIFTING SNOW.

TEMPERATURE WISE...ARCTIC AIR WILL BE SPILLING INTO THE AREA BY
AFTERNOON MONDAY. EXPECT FALLING TEMPERATURES AND BITTER COLD WIND
CHILLS. TEMPERATURES FALL TO NEAR ZERO BY LATE AFTERNOON ACROSS
NORTHERN NEBRASKA...WITH SINGLE DIGITS FARTHER SOUTH.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 320 PM CST SUN DEC 28 2014

SURFACE HIGH PRESSURE AND ASSOCIATED ARCTIC AIR CONTINUES TO SETTLE
OVER THE NRN ROCKIES AND INTO THE HIGH PLAINS REGION THROUGH TUESDAY
INTO TUESDAY NIGHT. AS THIS HAPPENS BEST FRONTOGENESIS AND LARGE
SCALE UPWARD VERTICAL MOTION ENDS ACROSS WESTERN NEBRASKA LATE
MONDAY NIGHT INTO TUESDAY MORNING. WEAK UPSLOPE FLOW WILL ALSO
WEAKEN AS MUCH DRIER AIR FILTERS INTO THE REGION IN THE LOW LEVELS.
THIS WILL GRADUALLY BRING AN END TO THE SNOW FIRST ACROSS THE NORTH
AND THEN SOUTHWEST BY TUESDAY NIGHT. SKIES WILL ALSO GRADUALLY CLEAR
FROM NORTH TO SOUTH BY SUNRISE WED MORNING. THIS WILL MEAN WITH
FRESH SNOW COVER TEMPS WILL FALL QUICKLY. DESPITE VERY COLD AIR IT
LOOKS AS THO RECORDS ARE OUT OF REACH. THE MAIN CONCERN WILL BE WIND
CHILL VALUES MONDAY EVENING THROUGH WEDNESDAY AND HEADLINES LOOK LIKE
THEY WOULD BE NEEDED IN THAT TIME FRAME AND SUBSEQUENT FORECASTS
WILL STRIVE TO REFINE THE SPECIFIC DETAILS CONCERNING THAT. FOR NOW
WILL BE FOCUSING ON SPREADING THE MESSAGE OF IMPACTS RELATED TO VERY
COLD WIND CHILLS.

AS THE NRN PLAINS BECOMES MORE UNDER THE INFLUENCE OF THE NRN STREAM
UPPER FLOW ALL THE MODELS ARE SIMILAR IN DEVELOPING AN UPPER LOW
OVER THE SOUTHWEST. HOWEVER...THE MODELS DIFFER IN THEIR HANDLING OF
THE CUT OFF SYSTEM WHICH RESULTS EVENTUALLY IN SIGNIFICANT
DIFFERENCES IN SENSIBLE WEATHER BY THE WEEKEND. THE GFS NOW APPEARS
TO BE A NRN OUTLIER WITH THE SRN STATES UPPER LOW AS IT MOVES IT
ACROSS THE SRN PLAINS QUICKER THAN GEM/EC AND EVENTUALLY SHEARS IT
OUT OVER THE MID MISSISSIPPI VALLEY. THE EC IS MUCH SLOWER WHICH
ALLOWS THE WRN STATES RIDGE THAT DEVELOPS BY LATE SATURDAY TO BUILD
FURTHER NORTH AND INLAND...WHILE THE GFS PHASES THE NRN AND SRN
STREAM AGAIN TO FORM A LARGE BROAD TROUGH OVER THE CONUS. THOUGH IT
IS HARD TO PIN DOWN A SINGLE PORTION OF THE MODEL RUNS THAT
INSTIGATE THE DRASTIC DIFFS...IT APPEARS AS THOUGH THE HANDLING OF A
REX BLOCK OVER THE PACIFIC AROUND 160W...AND ESPECIALLY THE AMOUNT
OF JET STREAM ENERGY TOPPING THE ANOMALOUS UPPER HIGH OVER THE NRN
AK INTO THE ARCTIC OCEAN THAT EVENTUALLY TRANSLATES TO WHETHER AN
UPPER RIDGE BUILDS IN TO THE WRN THIRD OF THE COUNTRY THROUGH THE
WEEKEND.

AS MENTIONED THIS RESULTS IN DRASTIC DIFFERENCES NOT ONLY TEMPS
BUT ALSO WHERE JET STREAM ENERGY RESIDES ACROSS THE PLAINS AND
ULTIMATELY PRECIPITATION. WITH SUCH DRASTIC DIFFERENCES IN MID
RANGE SOLUTIONS CONFIDENCE IS LOW IN FCST DETAILS FROM FRIDAY THRU
SUNDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1133 PM CST SUN DEC 28 2014

FOR THE KLBF TERMINAL...EXPECT OVERCAST SKIES RANGING FROM 5000 TO
8000 FT AGL THROUGH 15Z MONDAY MORNING. LIGHT SNOW WILL DEVELOP BY
MID MORNING WITH VISBYS AS LOW AS 2SM. CIGS WILL DROP TO 1500 FT
AS WELL. SNOW INTENSITY WILL BEGIN TO DECREASE MONDAY EVENING WITH
VISBYS AROUND 5SM. FOR THE KVTN TERMINAL...LIGHT SNOW WILL
CONTINUE INTO THE OVERNIGHT WITH VISBYS RANGING FROM 1 TO 2 SM
THROUGH MID AFTERNOON MONDAY. CIGS WILL RANGE FROM 1500 TO 2500 FT
AGL THROUGH MID AFTERNOON MONDAY. SNOW WILL END BY MID
AFTERNOON...WITH CIGS INCREASING TO 5000 FT AGL AFTER 01Z TUESDAY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...JWS
SHORT TERM...TAYLOR
LONG TERM...JWS
AVIATION...CLB
Hazardous weather outlook, Dec 28, 2:59 PM MST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
359 PM CST SUN DEC 28 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-292200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
359 PM CST SUN DEC 28 2014 /259 PM MST SUN DEC 28 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

AN ARCTIC COLD FRONT AND ASSOCIATED UPPER LEVEL DISTURBANCE WILL
BRING SNOW TO NORTH CENTRAL NEBRASKA AND THE PANHANDLE TONIGHT.
SNOW ACCUMULATIONS WILL GENERALLY BE 1 TO 2 INCHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SNOW IS EXPECTED TO CONTINUE MONDAY ACROSS ALL OF THE AREA.
SNOW ACCUMULATIONS WILL GENERALLY BE 1 TO 2 INCHES.

BITTER COLD WIND CHILLS ARE EXPECTED MONDAY NIGHT THROUGH
WEDNESDAY...AS AN ARCTIC AIRMASS SETTLES INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

TAYLOR

In the hours before

Local storm report, Dec 29, 2:06 AM MST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
306 AM CST MON DEC 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     SNOW             VALENTINE               42.87N 100.55W
12/29/2014  M1.8 INCH        CHERRY             NE   COCORAHS

&&

MARTIN

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 12:04 PM MSTAreal Flood AdvisoryLBFLincoln10 days

Nearby

Wind Chill Advisories in Nebraska, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.